# SDR A9JA3547520110929

- Difficulty date: September 28, 2011
- Submitted: September 30, 2011
- Operation: Air carrier
- Aircraft: N35475
- Make and model: Piper PA-31-350
- Aircraft serial: 318052023
- Aircraft time: 8,690 hours
- System (JASC): 2210 · Autopilot System
- Part: Interface Unit
- Part number: 91000013001
- Part serial: 1341
- Condition: Defective
- Location: Autopilot Sys
- Part time: 80 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

AIRCRAFT IDENTIFIED ABOVE WAS UPGRADED TO AN ASPEN EFD 1000C PRO PFD SYSTEM WITH AN EA 100 AUTOPILOT INTERFACE ON 4/1/2011.  ITEMS REMOVED WAS KCS 55A & KI 256 FLIGHT DIRECTOR.  THE AIRCRAFT WILL NOT HOLD A STABILIZED APPROACH COUPLED TO THE KFC 200 AUTOPILOT.  NUMEROUS ATTEMPTS HAVE BEEN MADE INCLUDING ADJUSTMENTS AND REPLACEMENT OF BOTH ASPEN UNITS FROM THE DATE OF INSTALLATION.  THE ERRORS VARY INITIALLY AS SLIGHT CORRECTIONS TO MORE PRONOUNCED OVER CORRECTIONS, MAKING THE AUTOPILOT COUPLED APPROACH UNUSABLE.  ON 9/13/2011 THE AIRCRAFT WAS ALTERED, REPLACING THE ASPEN EA 100 (AUTOPILOT INTERFACE) WITH A KI 256.  THE RESULTS WERE A FLAWLESS, STABLE IN ALL MODES, INCLUDING A COUPLED APPROACH.  SUSPECT PART FAILURE OR INCOMPATIBILITY; ASPEN EA 100 THE TRIED & PROVEN KFC 200 AUTOPILOT SYSTEM.  OUR SUGGESTION IS THE ASPEN EA 100 BE REPLACED WITH A MORE RELIABLE AUTOPILOT INTERFACE.
